Permanent muscle twitching from antipsychotics: Tardive Dyskinesia and Tardive Dystonia
It’s been known since the 1950’s that the family of psychiatric drugs called antipsychotics — also known as neuroleptics — can lead to involuntary muscular movements that can often be permanent. Among these are the “TD’s,” which stands for both Tardive Dyskinesia and Tardive Dystonia. Since the 1990’s, the psychiatric industry has reassured the public that newer neuroleptics cause far less TD. However, now that the data is in, more recent medical studies show that the rate for TD caused by newer antipsychotics is “more similar” to the rate by the older antipsychotics than the the medical field generally believed. That means that the mental health industry has falsely reassured millions of people since the 1990’s that their risk of TD is lower than reality. TD can range from mild twitches, to extremely disfiguring spasms.
- Tardive Dyskinesia Rates Remain High With Atypical Antipsychotics
- The psychiatric drugs commonly known as antipsychotics (neuroleptics) have been known to cause permanent involuntary muscle movements in many people. Since the 1990’s, the mental health industry has reassured patients and the public that newer neuroleptics known as “atypicals” cause far less TD. However, the actual data is now back. Reuters reports on a Journal of Clinical Psychiatry study in Feb. 2010, that the TD rates for the atypicals are “more similar” to the older neuroleptics than the mental health industry has generally believed. This means that literally millions of people and the public have received false reassurance from the mental health system about the risk of getting TD, which for some can be an extremely disfiguring lifetime disability.
- Educating public using web videos of tardive dyskinesia & tardive dystonia
- Since their introduction in the 1950’s, it’s been well known that psychiatric drugs known as neuroleptics or antipsychotics, can lead to permanent involuntary muscle movements called TD’s: tardive dyskinesia or tardive dystonia. In the 21st century, it’s finally possible to show the public easily exactly how serious this disaster is, using web videos. It is urgent once more to show the public, because recent studies show that the newer neuroleptics cause TD at a rate “more similar” to the older neuroleptics, than most medical researchers believed.